At DeLuca & Weizenbaum, Ltd., we are aware of the dangers you might face if you are taking prescription medications. Some of the risks, such as adverse side effects, are something that every Rhode Island patient faces. Others, however, are the result of a mistake on the doctor’s or pharmacist’s part.
It is easy to understand that some medication mistakes may be relatively common, such as taking a dose that’s too high or being prescribed the wrong drug. According to Caring.com, other types of medication errors are less heard of but no less potentially devastating. For example, you might accidentally take two different kinds of medications that are fine on their own, but could have dangerous side effects when you mix them. Some of the most common and life-threatening side effects from mixing drugs include high blood pressure and dizziness. If you don’t think dizziness is that serious, imagine what could happen if you suddenly fall and hit your head.
Some medications should not be taken with certain foods or drinks. Grapefruit juice and coffee are known to have dangerous results when taken with some types of medication. Alcohol can also be dangerous combined with certain drugs.
Despite these risks, it is possible for a pharmacist to forget to put a warning sticker on the label, or for a doctor to fail to impart these warnings to you. It is also possible for a medication to be confused with one that has a similar name, and therefore to be pulled from a pharmacist’s shelf instead of the one you were supposed to have. Learn more about prescription drug mistakes by visiting our page on medication errors.